Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Indianapolis, IN

August 3, 2011Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 3, 2011, 7:44 AM EDT for Decatur County, Jennings County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 7:44 AM EDT (11:44 UTC)
Expired
Aug 3, 2011, 8:30 AM EDT
In force
46 min
Issued by
NWS Indianapolis, IN

Counties Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS83 KIND 031144
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT WED AUG 3 2011

INZ064-065-072-031230-
BARTHOLOMEW-DECATUR-JENNINGS-
744 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORM ADVISORY FOR DECATUR...NORTHEASTERN
BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 830 AM EDT...

AT 742 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BATESVILLE...MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN DECATUR COUNTY THROUGH 830 AM EDT
RURAL NORTHERN JENNINGS COUNTY THROUGH 830 AM EDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3919 8543 3897 8544 3895 8571 3935 8585
      3935 8563 3939 8563 3944 8529 3927 8529
TIME...MOT...LOC 1144Z 325DEG 41KT 3930 8532

$$

SMF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:42 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 3, 6:42 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 AM EDT WED AUG 3 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

REMNANTS FROM A COLD FRONT WILL LINGER OVER THE SOUTHERN PORTIONS
OF CENTRAL INDIANA THIS MORNING...AND THEN HIGH PRESSURE WILL
SETTLE ACROSS THE FORECAST AREA ONCE AGAIN. TEMPS WILL BE A BIT
COOLER RELATIVE TO WHAT THEY HAVE BEEN...BUT WILL STILL TOP OFF IN
THE UPPER 80S/LOW 90S. THE NEXT CHANCE FOR PRECIP WILL BE ON
FRIDAY AND SATURDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE
REGION. FURTHER OUT...THERE COULD BE A CHANGE IN THE OVERALL
WEATHER PATTERN...AND POSSIBLY A BREAK FROM THE HEAT.

&&

.NEAR TERM /TODAY/...

SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS CENTRAL INDIANA
THROUGH MID MORNING AS COLD FRONT CONTINUES SOUTHEASTWARD
MOVEMENT. HOWEVER...SEVERE THREAT HAS DIMINISHED...AND ISENTROPIC
LIFT WILL CUT OFF QUICKLY BY MID MORNING. AS A RESULT...MOVED POPS
ACROSS ENTIRE FORECAST AREA BY LATE MORNING.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA AND SKIES WILL BE
PARTLY CLOUDY BY EARLY AFTERNOON. WINDS WILL SHIFT TO THE
NORTHWEST AT 5 TO 10 MPH...AND TEMPS WILL BE A TAD COOLER THAN
YESTERDAY AS A RESULT. HIGHS WILL TOP OFF IN THE UPPER 80S/LOW
90S. TRENDED A FEW DEGREES ABOVE GUIDANCE JUST BECAUSE OF AMPLE
SUNSHINE. MODELS MAY NOT BE ACCOUNTING FOR CLEARING SOON ENOUGH.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

HIGH PRESSURE WILL DOMINATE THE FORECAST THROUGH THURSDAY
RESULTING IN DRY CONDITIONS. HOWEVER...FOCUS THEN TURNS TO THE
NEXT DISTURBANCE PROGGED FOR THE END OF THE WEEK. A SHORTWAVE IN
THE UPPER LEVELS IS PROGGED TO MOVE INTO CENTRAL INDIANA EARLY
FRIDAY MORNING. MODELS ARE IN DECENT AGREEMENT IN REGARD TO
TIMING...BUT THE EURO AND NAM ARE MERELY HINTING AT THE
DISTURBANCE...WHEREAS THE GFS IS SHOWING A MORE DEFINED WAVE. AT
THIS POINT...CONFIDENCE NOT VERY HIGH IN WHICH WAY TO GO...SO WILL
ONLY GO WITH CHANCE POPS FOR NOW FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON. BEYOND THAT...A LOW PRESSURE SYSTEM WILL TRACK
ACROSS THE UPPER MIDWEST ON SATURDAY BRINGING A TRAILING COLD
FRONT WITH IT LATE IN THE WEEKEND.

TEMPS...MODELS ARE SHOWING HIGHS IN THE MID TO UPPER 80S THROUGH
THE SHORT TERM...BUT TRENDED ABOVE THIS DUE TO PLENTIFUL SUNSHINE.
IN ADDITION...WARMER AIR WILL START ADVECTING INTO CENTRAL INDIANA
BY FRIDAY AND SATURDAY AHEAD OF AFORMENTIONED LOW PRESSURE SYSTEM
ACROSS UPPER MIDWEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...

FOCUS IS ON CHANCES FOR RAIN...MAINLY FOR THIS WEEKEND. A LINGERING
FRONTAL BOUNDARY WILL BE THE FOCUS FOR CHANCES FOR SHOWERS AND
THUNDERSTORMS AS SEVERAL WAVES RIDE ALONG IT. OVERALL THE MODELS ARE
SIMILAR...BUT AS USUAL DIFFER ON DETAILS OF THE SMALLER WAVES. USED
HPC GUIDANCE FOR THIS PERIOD WHICH YIELDS CHANCES FOR RAIN SAT/SUN
AND DRIER WEATHER FOR EARLY NEXT WEEK. NEXT BIG QUESTION IS WILL
THE NINETY WEATHER STICK AROUND? NUDGED UP GUIDANCE A DEGREE OR
TWO BASED ON PAST VERIFICATIOBN WHICH PUTS THE INDY AREA JUST
BELOW 90...BUT WOULD NOT BE SURPRISED IF EVEN WARMER TRENDS
PREVAIL. TOO EARLY TO TELL ATTM.

&&

.AVIATION.../DISCUSSION FOR THE 12Z TAFS/...

MAINLY VFR CONDITIONS EXPECTED THIS TAF PERIOD.

DECAYING THUNDERSTORM COMPLEX WILL PROVIDE SOME MID TO HIGH CLOUDS
INITIALLY...HOWEVER AS DAYTIME HEATING RESUMES...CLOUDS SHOULD MIX
OUT. THEN FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT
SHOULD BE EASILY REACHING IN THE LOWER 80S LATER THIS
MORNING...RESULTING IN VFR CEILINGS.

HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT AS TIME HEIGHTS
SHOW A DRY COLUMN WITH SUBSIDENCE. THUS EXPECT CU TO DISSIPATE
WITH THE LOSS OF DAYTIME HEATING. WITH GOOD RADIATIONAL COOLING
CONDITIONS...MVFR/IFR FOG WILL BE POSSIBLE ON THURSDAY
MORNING...PARTICULARLY AT THE MORE RURAL TAF SITES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....SMF
AVIATION...JP
Hazardous weather outlook, Aug 3, 4:56 AM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 AM EDT WED AUG 3 2011

INZ021-028>031-035>049-051>057-060>065-067>072-040900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
456 AM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. IT IS TOO EARLY
TO DETERMINE IF ANY OF THESE STORMS COULD BE SEVERE.
HOWEVER...DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 3, 7:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT WED AUG 3 2011

INZ064-065-072-031230-
BARTHOLOMEW-DECATUR-JENNINGS-
744 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORM ADVISORY FOR DECATUR...NORTHEASTERN
BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 830 AM EDT...

AT 742 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BATESVILLE...MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN DECATUR COUNTY THROUGH 830 AM EDT
RURAL NORTHERN JENNINGS COUNTY THROUGH 830 AM EDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3919 8543 3897 8544 3895 8571 3935 8585
      3935 8563 3939 8563 3944 8529 3927 8529
TIME...MOT...LOC 1144Z 325DEG 41KT 3930 8532

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:09 AM EDTSpecial Weather StatementINDCarroll51 min
Aug 3, 1:28 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe62 min
Aug 3, 1:52 AM EDTSevere Thunderstorm WarningINDCarroll, Howard, Tipton53 min
Aug 3, 2:13 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton62 min
Aug 3, 4:29 AM EDTSevere Thunderstorm WarningINDHoward, Tipton46 min
Aug 3, 5:12 AM EDTTornado WarningINDHamilton, Madison, Tipton18 min
Aug 3, 5:31 AM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison, Tipton44 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.